Alert archive / Kansas / Tornado Warnings in 2015
Tornado Warning 26, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 6, 2015, 8:38 PM CDT for Jewell County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2015, 8:38 PM CDT (01:38 UTC)
- Expired
- May 6, 2015, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
| May 6, 8:31 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
827
WFUS53 KGID 070138
TORGID
KSC089-070215-
/O.NEW.KGID.TO.W.0026.150507T0138Z-150507T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
838 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 838 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER MONTROSE...OR 24 MILES NORTH OF BELOIT...
MOVING NORTHEAST AT 30 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
FORMOSO AROUND 845 PM CDT.
LOVEWELL STATE PARK AROUND 850 PM CDT.
WEBBER AROUND 855 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3973 9815 3981 9822 4000 9793 3978 9793
TIME...MOT...LOC 0138Z 234DEG 25KT 3982 9809
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
ROSSI1 follow-up statement
415
WWUS53 KGID 070148
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
848 PM CDT WED MAY 6 2015
KSC089-070215-
/O.CON.KGID.TO.W.0026.000000T0000Z-150507T0215Z/
JEWELL KS-
848 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN JEWELL COUNTY...
AT 848 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER LOVEWELL STATE PARK...OR 20 MILES WEST OF
BELLEVILLE...MOVING NORTHEAST AT 30 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN JEWELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3975 9807 3985 9816 4000 9793 3978 9793
TIME...MOT...LOC 0148Z 234DEG 25KT 3986 9801
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
ROSSIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 6, 6:45 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 6, 6:45 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 645 PM CDT WED MAY 6 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 PLENTY OF INSTABILITY AND SHEAR TO WORK WITH THIS AFTERNOON...SO RAPID THUNDERSTORM DEVELOPMENT AND SEVERE WEATHER IS EXPECTED...WITH ROUGHLY THE SOUTHEASTERN HALF OF THE FORECAST AREA NOW IN A TORNADO WATCH THROUGH 9 PM. LARGE HAIL...WINDS GUSTS IN EXCESS OF 60 MPH...AND TORNADOES ARE ALL POSSIBLE. EXPECT CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER TO DIMINISH DURING THE OVERNIGHT HOURS AS THE RESPONSIBLE LOW PRESSURE SYSTEM TRACKS NORTHEASTWARD. COULD SEE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ACROSS THE AREA AHEAD OF A COLD FRONT TOMORROW AFTERNOON ...BUT FOCUS OF THE STRONGER ACTIVITY TOMORROW SHOULD BE MORE ACROSS NORTH CENTRAL KANSAS AND NOT ENCOMPASS AS MUCH OF THE LOCAL AREA AS THIS AFTERNOON/EVENINGS ACTIVITY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 WILL BE BRIEF DUE TO ONGOING CONVECTION...BUT PRIMARY FORECAST CONCERN WILL CONTINUE TO REVOLVE AROUND THUNDERSTORM CHANCES THIS WEEKEND. MODELS IN GOOD AGREEMENT AT THE START OF THE PERIOD SHOWING SWRLY FLOW IN PLACE IN THE UPPER LEVELS...AS A STRONG LOW PRESSURE SYSTEM HAS SHIFTED SOUTH ALONG THE WEST COAST INTO SRN CALIFORNIA. THUNDERSTORM CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT ARE DRIVEN PRIMARILY BY SHORTWAVE DISTURBANCES EJECTED OUT AHEAD OF THE MAIN UPPER LOW...WHICH BY SUNRISE SATURDAY IS EXPECTED TO BE OVER THE FOUR CORNERS REGION. MAIN CONCERN INTO THIS WEEKEND WILL BE AS THAT LOW CONTINUES TO PUSH EAST...EVENTUALLY ONTO THE PLAINS...WITH THE 12Z GFS/ECMWF TAKING THE LOW ON A N/NE PATH THROUGH WRN NEBRASKA ON SUNDAY. INCREASED LARGER SCALE LIFT...SFC BOUNDARIES AND OTHER PARAMETERS CONTINUE TO SUGGEST THAT SATURDAY AFTERNOON/NIGHT WILL BRING ANOTHER SHOT AT SEVERE WEATHER. SUNDAY...THE MAIN INSTABILITY AXIS/SFC FRONT LOOKS TO PUSH E/SE...BUT THE MAIN UPPER LEVEL LOW WILL BE IN CLOSE PROXIMITY TO THE CWA. LOT OF DETAILS YET TO WORK OUT. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z THU EVENING) ISSUED AT 645 PM CDT WED MAY 6 2015 TONIGHT: VFR. THE TSTM THREAT HAS DIMINISHED SIGNIFICANTLY. WHILE AN ISOLATED SHWR REMAINS POSSIBLE...GENERALLY EXPECT VARIABLE SCT- BKN CLOUDS AT OR ABOVE 5K FT. SE WINDS DIMINISH TO NEAR 10 KTS AND THEN SHIFT TO SW. CONFIDENCE: MEDIUM WED: VFR. SCT-BKN CLOUDS AT OR ABOVE 10K FT THRU MIDDAY...THEN DECREASING CLOUDS WITH SCT CU DEVELOPING AROUND 4K FT. W WINDS AROUND 10 KTS BECOME NW. CONFIDENCE: MEDIUM && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...ADP AVIATION...HALBLAUB
Hazardous weather outlook, May 6, 8:36 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 836 PM CDT WED MAY 6 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 080145- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 836 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE THIS EVENING...PRIMARILY FROM OSBORNE KANSAS NORTHEAST TO NEAR NELSON AND HEBRON NEBRASKA. WHILE SOME OF THESE STORMS COULD BE SEVERE...THE MAIN THREAT WILL BE THE POTENTIAL FOR LOCALIZED FLOODING. IF ANY STORMS BECOME SEVERE... HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO AROUND 60 MPH WOULD BE THE PRIMARY THREATS. WHILE THE MOST SIGNIFICANT THREAT FOR TORNADOES HAS DIMINISHED...A TORNADO CANNOT BE ENTIRELY RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS REMAIN IN THE FORECAST ACROSS THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SUNDAY NIGHT. THERE WILL BE THE CHANCE FOR SEVERE THUNDERSTORMS...MAINLY SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE LOCAL AREA LATER THIS AFTERNOON AND INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Local storm report, May 6, 7:23 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
723 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HEAVY RAIN ESBON 39.82N 98.43W
05/06/2015 M3.70 INCH JEWELL KS TRAINED SPOTTER
UNOFFICIAL HOME RAIN GAUGE
&&
PFANNKUCHLocal storm report, May 6, 7:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
751 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FLOOD 7 S LEBANON 39.71N 98.56W
05/06/2015 SMITH KS EMERGENCY MNGR
WATER AFFECTING ROADWAYS APPROXIMATELY 7 AND 10 MILES
SOUTH OF LEBANON...SPECIFICALLY 220 ROAD JUST EAST OF
HIGHWAY 181 AS WELL AS 250 ROAD AND CC LANE.
&&
ADPLocal storm report, May 6, 8:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
801 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 3 W OSBORNE 39.44N 98.75W
05/06/2015 E0.88 INCH OSBORNE KS PUBLIC
A FEW STONES TO AROUND NICKEL SIZE
&&
PFANNKUCHLocal storm report, May 6, 8:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
804 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HEAVY RAIN HEBRON AIRPORT 40.15N 97.59W
05/06/2015 M3.32 INCH THAYER NE AWOS
3.32 INCHES IN THE PAST 2 HOURS...STILL RAINING
&&
PFANNKUCHLocal storm report, May 6, 8:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
807 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 4 NE BURR OAK 39.91N 98.25W
05/06/2015 M3.88 INCH JEWELL KS MESONET
&&
HALBLAUBLocal storm report, May 6, 8:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
829 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HEAVY RAIN 8 S LEBANON 39.69N 98.56W
05/06/2015 E5.00 INCH SMITH KS PUBLIC
&&
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:24 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 22 min |
| May 6, 7:38 PM CDT | Areal Flood Advisory | GID | Jewell | 3 hr |
| May 6, 7:50 PM CDT | Areal Flood Warning | GID | Jewell, Osborne, Smith | 18 hr |
| May 6, 7:57 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 22 min |
| May 6, 8:23 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 52 min |
| May 6, 9:13 PM CDT | Tornado Warning | GID | Jewell | 32 min |
| May 6, 9:24 PM CDT | Special Weather Statement | GID | Jewell | 36 min |
| May 6, 9:35 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 40 min |
| May 6, 9:43 PM CDT | Tornado Warning | GID | Jewell | 32 min |
| May 6, 10:08 PM CDT | Tornado Warning | GID | Jewell | 23 min |
| May 6, 10:12 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 48 min |
| May 7, 1:51 PM CDT | Areal Flood Warning | GID | Jewell | 24 hr |
| May 7, 6:50 PM CDT | Special Weather Statement | GID | Mitchell | 25 min |
Nearby
Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.